Hello and welcome to Bloom Skin Care Studio.
It's been a labor of love to create a safe and calming sacred space for my clients to take a moment to feel pampered and even nurtured. It's in those quiet moments that we reconnect with our souls.
We feel grounded and lighter at the same time. We are soon ready to go back out and face the world.
I hope you will join me in the studio.
So, let's get in touch.
Complimentary Aromatherapy Scalp Massage with Every Facial For All New Clients.
Lyna Mancuso Bedka
Esthetician and Owner Bloom Skin Care Studio
Spotlight on Hyperpigmentation
Dark Spots have been the topic of the week in the studio, so here's a little info on the subject.
Over time many people will develop dark or brown spots on their skin, especially if they've spent much time outdoors or have experienced some sort of trauma to skin. The term for these spots is hyperpigmentation, which simply means an excess of pigment in the skin.
Often an early sign of aging, they sometimes first appear on the backs of hands or on the cheeks. These spots can be faded, but patience for the process is required because repeated treatments will be necessary. Hyperpigmentation arises when melanin in the epidermis responds to stimuli by increasing production in the outer skin and becoming visible at the skin's surface. Regularly scheduled professional treatments, combined with a proper home care regimen, can calm the production of melanin and lighten the skin. Proper use of sunscreen is vital to maintaining lightening benefits
Hyperpigmentation comes in many forms:
Some common pigmentation causing injuries include: abrasions, cuts, and wounds; acne lesions and cysts,excoriations (picking pimples); aggressive chemical exfoliation (peels); aggressive extraction; ingrown hairs; insect bites; scratching; sunburn; and waxing.
Hyperpigmentation can be caused by certain prescription drugs, like antibiotics, antidepressants, barbiturates (depressants), and chemotherapy drugs. Some over-the-counter laxatives with phenolphthalein and nonsteroidal anti-inflammatory drugs (NSAIDs), like ibuprofen, can cause hyperpigmentation. Be sure to disclose your use of these drugs on consultation with your esthetician before beginning any treatment.
There is another type of hyperpigmentation that is more subtle, and appears as an overall darkening of the skin, rather than in patches and spots. This condition should always be checked by a dermatologist, as it may indicate disease or a systemic problem, like Addison's disease or scleroderma.
As a member of Associated Skin Care Professionals (ASCP), your esthetician is prepared to help address questions you have about your skin and to work with you to determine the most useful care that meets your needs. The treatment of brown spots can be highly effective, but it takes a bit of time. Professional treatments for hyperpigmentation may include chemical exfoliation, microdermabrasion, or LED Phototherapy in combination with topical products. Or, topical treatments may be used alone.
Your esthetician can best determine what will bring you the greatest results. Again, following the directions for home care after professional treatments is very important to your success. Make the most of the time and money you've invested in your treatments by following up on your esthetician's instructions.
Download My Bloom August Newsletter
Download My Bloom October Newsletter